all you lovely ladies have been through it haven't you?
moneck- hopefully cape will do the trick for you. you have had a lot going on !
helen - waving back to you! howay the lads!
barton - how long have you been on treatment etc?
im so pleased to have you guys to chat too. its such a lonely road at times!
Hello Jo, my met is also an unusual one it is triple negative & lobular in the abdomen just below right kidney. The fibrous tissue growing round it causes slight back-up in the kidney, so I have to get up to wee every 2 hours or less during the night as lying down eases the pressure.
Primary TN lobular tumour in 2000, Mx but only partial node clearance due to pre-existing disability neck/shoulder nerves which causes weakness in right arm. Followed by Fec & radiotherapy.
All well until May last year when we thought I had a virus then GP tried to track down what was happening - weekly blood tests for 8 weeks various other tests/scans & CT scan found it + 2 blocked nodes deeply under left arm. Luckily they got the biopsy from these.
I began on Cap this time last year but had an extended break through the summer with tumour markers stable though still very high!! I am now back on it.
LOL Barton , I got used to it before so will again!! My GP says I am 'odd', with a laugh!!
Wow, Moneck! Not heard of that one before! It must be really uncomfortable. Hope you are coping with it. If I see that side effect on the next enclosed instruction list, we'll all know it's you! You'll be famous! Best wishes, Barton.x
Hello, Jo, no, I don't have liver mets but I am on Cap. My mets are in my womb. Apparently it's a quite rare met of invasive lobular breast cancer. Trust me to be awkward! Glad you had a lovely day at the spa, and hope you have rested well since. Best wishes, Barton.x
Hi all, I wondered how long it would be before my odd side effect kicked in & got the answer this afternoon!! I only started back on cape on Monday and now I have the feeling of an internal icepack in my torso. It eases of a bit when sitting in armchair but then I nip of to get another drink or go to the loo & we start again. Also makes being hugged uncomfortable, It makes it difficult to know how warm I am, so lots of layers. My Onc. hasn't heard of this one, but has taken note of it.
spa day was very nice thank you. had a facial and a manicure! feel soooo tired now though! do you have liver mets and take cape?
Hello, Jo, I am so glad to read of your excellent results! Wow! Long may it continue! I also have trouble sleeping - not all the time, though. Seems to be random times when I am on the Cap. No rhyme or reason. Hope you enjoyed hyour spa day. Best wishes, Barton.x
Thank you kaye and helen for your replies.
Helen - audio books sound like a really good idea - not sure what hubby will think though!
with regard to the sleepng issue - does anyone take sleeping tablets? also, how long have you guys had secondaries? i had original dx in feb 2013 then secondaries (liver only 2 small lesions) in may 2014. its terrifying how quickly its spread and i really dont know what to think apart from this isn't going to end well!
i can't seem to live for today as every one keeps telling me to do! How do you guys cope?
I try to help as much as I can where I've had experience and this forum, apart from support, has given ME so much information about secondaries that I honestly don't think I would have learnt from anywhere else. If I hadn't learnt from here that up to 30% of HER- BC can change to HER+ I would never had asked for a liver biopsy and would never have found out that after 10 years of being HER- I was now HER+. This has then changed the treatment I should be on.
All down to ladies on here sharing their experiences and knowledge. I also think of it as picking the brains of all the oncologists around the country, after all it's their approach to treatments that we often share which gives us more than just a second opinion! Or the information to challenge our own oncologists opinion.
Unfortunately I had to learn the hard way about how certain chemotherapy regimes can damage the heart but if anyone wants to know about it I can talk for hours about my wonderful consultant cardio-oncologist who is pretty much the best in the country and all down to a referral from my oncologist and, NHS no less. Having said that I think of me as one of his guinea pigs and giving something back as it is all under the umbrella of 'research', but I'm so glad he has helped me, he honestly has changed my life.
Hilsy...not to worry you but if you are getting yellow whites of your eyes either from the drug or from whatever cause Id say besrt discuss with your team and get some liver function tests checked.xx
Nicky, thanks very much for that tip! Very useful. Having a day at home today. Was sent home from work today as I started crying again when I was telling them about the DVT. Not sure about going in tomorrow. Hope everyone else ok. Moneck, hope Cap.keeps working for you now you have rejoined us. Barton.x
Just a very quick message for Barton (I don't want to get this off-topic):
I was told not to pinch the injection site too hard when you administer the heparin, that way it reduces the chance of bruising. I know it has to be subcutaneous and the instructions are to pinch the flesh but by being very gentle I managerd to avoid getting any after a while. I had some huge bruises at the beginning but got it down to a fine art of none each time! Good luck
Hi Katherine, please dont put yourself down....i am on same dose as Bevlaar (I'm 5' 5" and 11 st.....thanks to treatment anmd steroids. i have my chemo..IV and cap on a friday and byMonday i am completely out of it...can hardly move...just feel really ill. I take ondansatrone and dexamethasone for a few days bit often have to takeextra anti sickness tabs. The fatigue is crippling and i get realy down nd depressed...so esay for people who havent been there to keep saying' be positive'. I am signed off from work at the moment...really dont know how people manage to keep working. I am about to have my fifth cycle of taxol/cap (skin mets) but what really wories me is that my Onc etc say i can only have 6 cycles plus another 4 of cap only...no one seems to want to go into what happens after that......
you are not on your own...no consolation i know but at least you know there are others out there who really do understand.x
hi all, haven't 'checked in' for a while and have just sen the convo re taking cap tabs. If its any help to anyone I asked my onc about the time gap as I was struggling to ft meals around the 12 hr rule...i sually tried to do 10 hrs. He said he washappy if i had a nne hour gap between breakafst and evenong meal. What i also find difficult is actually eating food first when i fel so grotty the week after my IV chemo and the start of cap tabs.Best wishes to all.
Good luck as you restart capecitabine....Its interesting to see the different onc views on pyridoxine....I asked about it...my onc refused and said no evidence of effectiveness!
Hope your markers reduce quickly and you start to feel less tired....let us know how you get on...interesting to hear of experiences of stopping and then re starting!xx
I am now a member of the Cape gang - I started taking it this time last year with TMs 1800 until April, then had a break to let hands & feet heal. By the beginning of May TMs were down to 600 & stayed so until Aug. and I had a great summer but they have rocketed since to 1783 - no wonder I have been feeling so fatigued. Also I have to eat smaller amounts as I feel full up half way through a usual size meal, doing this limits weght loss.
Have started on cycle 10 - 3 tabs morning & evening. I have also been given Pyridoxine to help hands & feet from the start. Plus a large 'pump tub' of Diprobase.
I didn't join the Forum until I was on the 'chemo holiday' although I did put up the tips I had been given.
Had CT last week & get result when I see Onc. on 3rd Nov. so will find out what the triple negative 'alien' in the abdomen is up to!!
Best wishes to all the Cape gang,
Thanks, Kaye. The injection site from yesterday is still bleeding slightly. I will have to stock up on plasters, I think. I'm really glad for you that your Onc has said it's OK to travel - you need a good Holiday! Hugs, Barton.x
Nicky, thanks for that. Sorry to hear of your nasty experiences and TIA (sorry, not sure what that is - I'll look it up in a minute-done. So nasty for you and I expect very frightening at the time), but glad you are being looked after properly. The new tablets sound good. I will ask about those next time I see her. Best wishes, Barton.x
Helen, thinking of you with your awful back pain. Hugs to you, too. Not brave in doing my own injections, it's just something I've never worried about (needles, I mean.). Now if you put me in a room with a spider, that would be a different matter entirely! We're all afraid of something. Best wishes, Barton.x
Kaye, so sorry to hear of your DVT after your chemo. 6 months of daily injections? Oh, my! I do hope I don't have to do it for that long. Hope all is OK now? A holiday in Tenerife after Christmas - lucky you! Hugs and good luck, Barton.x